Alert archive / Montana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 22, NWS Missoula, MT
NWS Missoula, MT issued this severe thunderstorm warning at Jul 19, 2004, 3:23 PM MDT for Flathead County, Montana. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2004, 3:23 PM MDT (21:23 UTC)
- Expired
- Jul 19, 2004, 4:15 PM MDT
- In force
- 52 min
- Issued by
- NWS Missoula, MT
- Area
- Counties, with a storm outline in the text
County Flathead County, MT
The radar
The Missoula radar (KMSX), 166 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 291 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1292 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KMSO 192123 SVRMSO MTC029-192215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MISSOULA MT 323 PM MDT MON JUL 19 2004 THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL FLATHEAD COUNTY IN NORTHWEST MONTANA * UNTIL 415 PM MDT * AT 318 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTHWEST OF WHITEFISH...OR ABOUT 20 MILES NORTHWEST OF EVERGREEN...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTH OF WHITEFISH BY 335 PM MDT FISH CREEK AND HOWE CREEK BURN AREA IN GLACIER NATIONAL PARK AND WEST GLACIER BY 415 PM MDT LARGE HAIL IS LIKELY WITH THIS SEVERE THUNDERSTORM. DAMAGING WINDS IN EXCESS OF 55 MPH ARE POSSIBLE...ALONG WITH FREQUENT LIGHTNING AND HEAVY RAIN. FOR YOUR PROTECTION...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. LAT...LON 4857 11456 4839 11453 4840 11393 4865 11397 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 1:37 PM MDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jul 19, 1:37 PM MDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 137 PM MDT MON JUL 19 2004 .SHORT TERM...ACTIVE NIGHT ON TAP WITH THUNDERSTORMS DEVELOPING THIS HOUR. DIFFERENCE FROM YESTERDAY IS MORE HEATING...THE ATMOSPHERE IS MORE UNSTABLE FOR MORE WIDESPREAD THUNDERSTORMS THE REMAINDER OF THIS AFTERNOON/EVENING. WITH VERY MOIST AIRMASS OVER THE REGION... HEAVY RAIN IS THE MAIN THREAT ALONG WITH SMALL HAIL. GIVEN TRAJECTORY OF STORMS...HAVE REISSUED THE THE FLASH FLOOD WATCH FOR NORTH CENTRAL IDAHO AND MUCH OF WESTERN MONTANA THROUGH MIDNIGHT. TUESDAY WILL SEE A MARINE PUSH GO OVER THE AREA AS THE UPPER LEVEL FLOW TURNS FROM SOUTHWEST TO MORE WESTERLY AS PACIFIC TROUGH FINALLY MAKES ITS WAY ON SHORE AND FLATTENS THE RIDGE. THE AREA WILL SEE AN INCREASE IN WINDS WITH CONTINUED SHOWERS AND THUNDERSTORMS... MAINLY CENTRAL AND SOUTH. THE AIRMASS BEHIND THE FRONT WILL BE COOLER AND DRIER SO HEAVY RAIN IS NOT LIKELY FOR TUESDAY STORMS. TUESDAY NIGHT AND WEDNESDAY WILL REMAIN UNDER A GENERAL WESTERLY FLOW WITH LITTLE MOISTURE OF UPPER LEVEL WAVES. EXPECTED TO HAVE DRY BUT COOLER TEMPERATURES WITH READINGS NEAR NORMAL. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...DRY WEATHER PATTERN WITH WARMING TREND. PERSISTENT RIDGE OF HIGH PRESSURE TO BEGIN REBUILDING STRONGLY INTO BRITISH COLUMBIA WEDNESDAY NIGHT RESULTING IN NORTHERLY FLOW WITH WEATHER DISTURBANCE SLIDING SOUTHWARD THROUGH MONTANA. NOT EXPECTING ANY RAIN FROM THIS...BUT HIGH TEMPERATURES WILL BE MODERATED SOMEWHAT THROUGH THE END OF THIS WEEK WITH CHANGE TO EASTERLY SURFACE WIND. HEAT BRIEFLY RETURNS FOR THE WEEKEND. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...FLASH FLOOD WATCH THROUGH MIDNIGHT MDT...SEE GTFFFAMSO. ID...FLASH FLOOD WATCH THROUGH MIDNIGHT MDT...SEE GTFFFAMSO. && SHORT TERM/MEAD LONG TERM/SIGLER
Hazardous weather outlook, Jul 19, 3:01 PM MDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 300 PM MDT (200 PM PDT) MON JUL 19 2004 IDZ005>008-MTZ001>006-043-201200- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER- KOOTENAI/CABINET REGION-WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BLACKFOOT REGION- 300 PM MDT (200 PM PDT) MON JUL 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL IDAHO AND WESTERN MONTANA .DAY ONE... TODAY SLOW MOVING SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALIZED FLASH FLOODING. FOR DETAILS REFER TO LATEST FLASH FLOOD WATCH...OR GTFFFAMSO. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 1:53 PM MDT | Severe Thunderstorm Warning | MSO | Mineral | 52 min |
| Jul 19, 2:09 PM MDT | Severe Thunderstorm Warning | MSO | Sanders | 66 min |
| Jul 19, 2:37 PM MDT | Severe Thunderstorm Warning | MSO | Flathead, Lincoln | 38 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.